Doctor insights on:
Do Both Men And Women Get Lower Sex Drive With Prozac
Yes: All of the serotonin selective reuptake inhibitor medications of which Prozac (fluoxetine) is a member can cause a decrease in one' s libido also known as sex drive. Since each agent is different in its chemical structure and each of us reacts differently to any medication, not everyone will suffer this side effect with each medication. Talk to your doctor there may be a solution. ...Read moreSee 2 more doctor answers
Fluoxetine (brand prozac) is an antidepressant in the class known as serotonin selective reuptake inhibitors aka ssris. Fda approved in 1987 for the treatment of major depressive disorder. Subsequently approved for obsessive compulsive disorder, bulimia nervosa, panic disorder, and premenstrual dysphoric disorder. Significantly safer and much better ...Read more
Possibly: But there is no guarantee.Get a more detailed answer ›
Anorgasmia: The most common sexual side effect at that dose would be difficulty achieving orgasm. Some people experience some degree of emotional numbing and diminished libido. Talk to your doctor about options if you are experiencing any symptoms to find out what your options are. ...Read moreSee 1 more doctor answer
I just started prozac (fluoxetine) and my sex drive is now low, will this last the whole time I'm on prozac (fluoxetine)?
On Prozac (fluoxetine) 20 mg since 3 months. Very bad in bed, no sex drive and no erection. Have erection occasionally. Dr just advised queen jelly royal.
Prozac (fluoxetine) side effects: Ssri's like Prozac are known to affect sexual function in many people. As dr. Raina pointed out, wellbutrin (bupropion) is another option to help with this. Royal jelly has no applicable studies in ssri-related sexual dysfunction, but 1 positive study in men with reduced sperm mobility. http://tinyurl.com/mv4ucmj you might consider working with a psychiatrist for additional suggestions. ...Read moreSee 1 more doctor answer
Lately my girlfriend and i haven't had sex. She says her sex drive is low or she doesn't have desire. Shes on Prozac (fluoxetine) once a day. How can this be fixed?
Depression & Prozac (fluoxetine): Depression can lower interest in sex. Prozac (fluoxetine) can cause changes in both sexual desire and ability to experience pleasure and orgasm. Your girlfriend's issues could either be from ongoing depression that Prozac (fluoxetine) has not yet helped, or from the medication itself. She would need to address this with her doctor, if she sees it as a problem. Sometimes adjustments or changes can be made. ...Read more
Prozac (fluoxetine) 10mg/day in the morning for 2years. No sex drive and lately can't sleep at all. Plus headaches. Help?
A few possibilities: You didn't say why you're taking prozac (fluoxetine), (fluoxetine) but insomnia, no sex drive, & headaches could be depression (returning?). Since many people need 20 mg, perhaps your dose is low. These symptoms could also be Prozac (fluoxetine) side-effects, less likely if they arose suddenly 2 years after starting treatment. Or they may be completely unrelated to prozac (fluoxetine). It's best to ask your prescribing doctor about this. ...Read more
What is the best alternative to Prozac that's got less effect on reduction of sex drive? I tried and didn't like wellbutrin (bupropion) in the past.
Many options: Discuss with your prescribing physician. Though any of the antidepressants can have sexual side effects, Prozac and Paxil (paroxetine) are most likely. There are other ssri such as Celexa which may be less and atypical antidepressants such as mirtazepine and many other potential options. It comes down to how each individual reacts and weighing out the risk vs benefit. ...Read moreSee 1 more doctor answer
I am taking prozac (fluoxetine) 20 mg and i hardly have any libido. I am 21 years old, female. Are there any vitamins or anything I could do to get it back?
Discuss with your Dr: I have found that this is a rather common side effect of my patients on various SSRI medications. I think there are some ways to help, but I would start with discussing the problem with your prescribing Dr. Some patients find this a temporary side effect, while others need to add another medication or change their medication. ...Read more